Alert archive / California / Wind Advisories in 2019
Wind Advisory 13, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 16, 2019, 2:08 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2019, 2:08 AM PST (10:08 UTC)
- Expired
- Feb 16, 2019, 6:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
297 WWUS76 KHNX 161008 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 208 AM PST Sat Feb 16 2019 CAZ098-099-161815- /O.NEW.KHNX.WI.Y.0013.190216T1008Z-190217T0200Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 208 AM PST Sat Feb 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 6 PM PST this evening. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds are likely this afternoon into early this evening, especially right below the mountain passes. Winds should drop below advisory level after 6 PM PST. * IMPACTS...Strong winds may blow around unsecured objects, blow down limbs, trees, and power lines. Scattered power outages are possible. Driving can be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DCH
2 follow-up statements
801 WWUS76 KHNX 161748 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 948 AM PST Sat Feb 16 2019 CAZ098-099-170200- /O.CON.KHNX.WI.Y.0013.000000T0000Z-190217T0200Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 948 AM PST Sat Feb 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds are likely this afternoon into early this evening, especially right below the mountain passes. Winds should drop below advisory level after 6 PM PST. * IMPACTS...Strong winds may blow around unsecured objects, blow down limbs, trees, and power lines. Scattered power outages are possible. Driving can be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
539 WWUS76 KHNX 170155 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 555 PM PST Sat Feb 16 2019 CAZ098-099-170300- /O.EXP.KHNX.WI.Y.0013.000000T0000Z-190217T0200Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 555 PM PST Sat Feb 16 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have diminshed over the area. Gusty winds to 35 mph are still possible overnight. $$ Dudley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 4:13 PM PST, 9 hours 55 minutes earlier.
Area forecast discussion, Feb 15, 4:13 PM PST, 9 hours 55 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 413 PM PST Fri Feb 15 2019 .SYNOPSIS...Two cold storm systems will impact the central California interior during the next few days with snow in the mountains and occasional rain showers in the lower elevations. Temperatures will trend cooler through the weekend. Unsettled weather will return during midweek. Temperatures will average much colder than normal through the period. && .DISCUSSION...It's been a wild afternoon of weather over portions of the central California interior today. In the San Joaquin Valley, scattered thunderstorms with pea sized hail, heavy downpours and localized street and urban flooding occurred along with isolated funnel clouds. Meanwhile, wintry travel returned to the Sierra foothills today with reports of accumulating snow as low as the 2000-foot elevation. The timing of this inclement weather is certainly not good for motorists getting a head start on their weekend travel plans today, nor will it get any better during the next 48 hours as at least two more cold storm systems track southward into the Golden State this weekend. The current storm is tracking through the northern part of the state this afternoon, but the ones that follow will take a more southern track in the days ahead with snow inevitably falling and accumulating at even lower elevations than today. As for the current storm, shower activity will decrease over the San Joaquin Valley early this evening, but will continue over the Sierra through the night as strong westerly winds aloft continue to provide ample orographic lift in the upslope areas. Otherwise, the advection of cold air southward tonight will lower snow levels by another 500 to 1000 feet. This will bring snow to and just below pass level in Kern County where worsening and potentially hazardous travel conditions are likely tonight. Otherwise, our current storm will exit into northern Nevada tonight. In its wake, a broad northwesterly flow aloft will reside over the Golden State through Saturday evening. During this time, upper level disturbances embedded in this northwesterly flow will bring waves of precipitation through the CWA. With little change in snow levels, we can expect more low elevation snow to accumulate in the foothills and mountains. This will prolong wintry travel woes through the Kern county mountain passes as well as the higher terrain. The next cold storm will move in from the north late Saturday night into Sunday, and it will likely intensify precip with its arrival, especially over the higher terrain. The air accompanying this system will be even colder, so accumulating snow could occur as low as 1000 feet during this time. Winter Weather advisories will probably be needed for the hills west of I-5 Saturday night. Even in the San Joaquin Valley, snow could mix in with the heavier rain showers late Saturday night into Sunday morning. The atmosphere might become cold enough for accumulating snow on the floor of the San Joaquin Valley Sunday morning. The last time this occurred was January 25th, 1999. 850 mb temperatures were as low as -6C that day and the 1000-5000 mb thickness values were as low as 522 decameters. The models are forecasting values slightly higher than this by 12z Sunday, so valley residents should not be surprised if they see snowflakes in the air in some locales late Saturday night into Sunday morning. If it doesn't happen with this storm, it might just happen with the storm that follows Wednesday night into Thursday. The ECM is pulling out the stops on that one and forecasts temperatures as cold as the parameters referenced above. Only time will tell. Nonetheless, the most substantial wintry impacts will occur over the higher terrain of the CWA this weekend. Some locations in the Kern County desert might even receive a small accumulation of snow by midday Sunday. Otherwise, brisk westerly winds will buffet the desert all weekend and generally remain below advisory levels. By Sunday evening, this second storm will exit into the Great Basin. Snow showers should dwindle over the mountains by then as drier air infiltrates the region. In the San Joaquin Valley, areas that become clear could see temperatures plummet just below freezing Sunday night. A repeat occurrence is likely Monday night into Tuesday morning while a weak short wave ridge aloft moves into central California. Model guidance is all over the place with min temperatures in the valley both nights. Current thinking is that sub freezing minimum temperatures in the San Joaquin Valley will occur in a handful of locations both nights, but freezing temperatures could become more widespread. Future forecast shifts will need to assess these details. Otherwise, we'll get a break from stormy weather Sunday night through Tuesday night. As mentioned earlier, another unseasonably cold storm will be bearing down on the Golden State by the middle of next week. It's approach will bring an increase in cloudiness across the central California interior Wednesday followed by showers, first over the Sierra, by late Wednesday afternoon, then in the lower elevations by Wednesday evening. Wet weather from this system will continue through Thursday with snow occurring over elevations that rarely see snow. We'll be in the wake of this storm system by next Friday with some leftover snow flurries possible in the mountains. In summary, Wintry weather is back and it's here to stay for much of the next 7 days. By this time next week, we'll be looking at a much deeper snowpack over the Sierra and many communities as low as 1500 feet may still be blanketed by snow. && .AVIATION... Areas of mountain obscurations in low clouds and precipitation in the Sierra Nevada, foothills, and the Kern County mountains will continue through Saturday evening. Otherwise, MVFR with local IFR in low clouds and showers in the San Joaquin Valley are expected through Saturday evening. Otherwise, VFR conditions can be expected over the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Warning until 4 PM PST Sunday CAZ096-097. Winter Weather Advisory until 4 PM PST Sunday CAZ095. Wind Advisory until 4 PM PST this afternoon CAZ095. Winter Weather Advisory until 4 PM PST Sunday CAZ093-094. && public...Durfee avn/fw...BSO synopsis...Durfee weather.gov/hanford
In the hours before
Local storm report, Feb 15, 9:07 PM PST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
907 PM PST FRI FEB 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TORNADO 9 SW COARSEGOLD 37.16N 119.81W
02/15/2019 MADERA CA PUBLIC
EF0 TORNADO DETERMINED BY VIDEO AND PICTURES
ON SOCIAL MEDIA, IN ADDITION TO RADAR
SIGNATURES. NO DAMAGE OR INJURIES REPORTED.
&&
KMLocal storm report, Feb 15, 10:14 PM PST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1014 PM PST FRI FEB 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TORNADO 9 SW COARSEGOLD 37.16N 119.81W
02/15/2019 MADERA CA PUBLIC
PRELIMINARY EF0 TORNADO DETERMINED BY VIDEO
AND PICTURES ON SOCIAL MEDIA, IN ADDITION TO
RADAR SIGNATURES. LOCATION IS APPROXIMATE.
NO DAMAGE OR INJURIES REPORTED. A STORM
SURVEY MAY BE CONDUCTED TOMORROW. THIS IS A
VERY RURAL AREA.
&&
KMThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 4:14 PM PST | Special Weather Statement | HNX | Tulare | 31 min |
| Feb 15, 4:44 PM PST | Special Weather Statement | HNX | Tulare | 46 min |
| Feb 16, 2:49 PM PST | Special Weather Statement | HNX | Fresno | 26 min |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.